LIVESTRONG:

What started as IDC (Infiltrating Ductal Carcinoma) in 2011, then turned into CHF (Congestive Heart Failure) in 2013, probably partially caused by chemotherapy along with a genetic pre-disposition. Here we are now in March 2016 and I am newly diagnosed with Stage IV breast cancer in the left breast and liver (LMBC - liver metastasized breast cancer).


So the focus has shifted yet again, BUT... I continue to THANK YOU for your prayers, love & support. I receive them with open & loving arms. My wish is that I will gain strength from you, will provide helpful information and strength to others & will help to strip away the fears we each experience.


I am strong. I am loved. I am healthy. I WILL SURVIVE!

Have you or your loved one had their annual mammogram? PLEASE, don't put it off. Speaking from experience, I highly recommend monthly self exam as well. And if you are now cancer free of breast cancer, do everything you can to insist that your doctors follow up with an occasional PET Scan and labs for tumor markers.

WARNING:
Contents may be uplifting, sad, funny, scary, downright depressing ~ THAT IS CANCER .... at it's best, at its worst.

PLEASE ~ Feel free to share this blog with anyone who is interested to learn about my journey. While I welcome their support, I hope that by sharing this experience freely to the universe I may help to support others by breaking down some of the barriers and fear associated with breast cancer and the treatment.

*****************************************************************************************

Thursday, July 6, 2017

Hand-Foot Syndrome, AGAIN & Other Fun Things

I've spoken of Hand-Foot Syndrome before in a prior post.....

This is at least the third or fourth time it's happened. May 26th, June 7th, and July 5th to be exact. And maybe one other time I didn't record. But this is the worse so far.

It is one of the symptoms of the chemo pill capecitabine/xeloda, that I take, morning and night, 1,500 mg each, for 7 days on, and then a 7 day break (one week on, and one week off).

Also called hand-to-foot syndrome, Palmar-Plantar Erythrodysesthesia  is a side effect, which can occur with several types of chemotherapy or biologic therapy drugs used to treat cancer.  Following administration of chemotherapy, small amounts of drug leak out of very small blood vessels called capillaries in the palms of the hands and soles of the feet.  Exposure of your hands and feet to heat as well as friction on your palms and soles increases the amount of drug in the capillaries and increases the amount of drug leakage.  This leakage of drug results in redness, tenderness, and possibly peeling of the palms and soles.  The redness, also known as palmar-plantar erythema, looks like sunburn.  The areas affected can become dry and peel, with numbness or tingling developing.  Hand-foot syndrome can be uncomfortable and can interfere with your ability to carry out normal activities.   


This is how my feet looked last night.

And this is of this morning.

You can see how red the balls of my feet are, the arches, and the heels, which is where they are very hot and tender and it has been difficult to walk much unless I am wearing very cushy comfy shoes.

They aren't the prettiest feet, but so far they've served me well. But another odd thing that is happening is I am losing the fingerprint on my hands and I now have several freckles on the palms of my hands and soles of my feet -- not something I had before this treatment, for sure.  At least I am not having the red, burning feeling to my hands.

In the past I've had to skip a dose, or even a day, near the end of the "on" week. This started last night and it was redder, burning, and more painful than in the past. so I didn't take my chemo pills last night hoping my feet would be considerably improved by morning. But that was not to happen, so I skipped my morning dose today, and I'm still feeling about the same amount of discomfort, and seeing the same amount of redness. At least I am not having the blistering and peeling that I've seen in some photos.

The thing that worries me about the Hand-Foot Syndrome is that it may be a sign that I can no longer tolerate this latest chemotherapy regime and will need to find something else that keeps the cancer in check. That definitely gives me a bit of a pause that I'm not too thrilled about. I mean, things were going so well.... But then I was warned that this might last a year at best, and we are just a couple of months shy of that now, since I started the Xeloda on September 10 2016.

I've had some other more personal things going on so that I now take a weekly antibiotic, and can take another pill if I feel the negative effects coming on.

But on a lighter and more pleasant note; I was able to fly out to see my sister and her family in Helena, Montana, I've just had a lovely birthday and fun Independence Day, all with my beautiful family and friends. It was not too exciting, but just enough fun to make me continue to feel like my life is somewhat normal for the time being; well at least until this foot thing creeps back up again.

Fun times at Davis Farmer Market
 

Beautiful sister and sky in Helena, MT.

Grammie has lots of great helpers
Kenwood Independence Day Parade


















I'd say, "one foot in front of the other", but that doesn't feel so good right now. 😊
 
~ ~ ~

Filling my life with love, laughter, family & friends!
~ Peace and Love ~






B  E  L  I  E  V  E

• I AM STRONG • I AM HEALTHY • I AM LOVED •

THANKS for visiting!        I look forward to your comment.

You can also find me on Facebook, Ravelry, and just occasionally on Instagram and Twitter. Just click the word above to go there.

No comments:

Post a Comment

Thank you for visiting and leaving a comment. Your comment will be reviewed and approved the next time I visit.
Debbie